Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 50, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 8, 2015, 5:18 PM CDT for Knox County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 5:18 PM CDT (22:18 UTC)
- Expired
- May 8, 2015, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Knox County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:51 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
107
WFUS54 KOUN 082218
TOROUN
TXC275-082300-
/O.NEW.KOUN.TO.W.0050.150508T2218Z-150508T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT FRI MAY 8 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN KNOX COUNTY IN NORTHERN TEXAS...
* UNTIL 600 PM CDT
* AT 518 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES WEST OF O'BRIEN...MOVING EAST AT 25
MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MUNDAY AND KNOX CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3340 9999 3348 9999 3353 9958 3353 9957
3342 9952 3340 9953
TIME...MOT...LOC 2218Z 263DEG 23KT 3341 9993
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
KURTZ1 follow-up statement
561
WWUS54 KOUN 082250
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT FRI MAY 8 2015
TXC275-082300-
/O.CON.KOUN.TO.W.0050.000000T0000Z-150508T2300Z/
KNOX TX-
550 PM CDT FRI MAY 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH
CENTRAL KNOX COUNTY...
AT 550 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTHWEST OF MUNDAY...MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MUNDAY.
LAT...LON 3340 9979 3345 9975 3344 9956 3344 9953
3340 9953
TIME...MOT...LOC 2250Z 274DEG 23KT 3340 9970
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
KURTZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 8, 3:36 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 8, 3:36 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
336 PM CDT FRI MAY 8 2015
.DISCUSSION...
THE STORM COMPLEX THAT DEVELOPED THIS AFTERNOON OVER WEST TEXAS
WILL PROGRESS SLOWLY EAST LATE THIS AFTERNOON AND EARLY EVENING.
A SURFACE BOUNDARY EXTENDING ROUGHLY ALONG I-40 SHOULD AT LEAST
SLIGHTLY REDUCE THE SEVERE WEATHER POTENTIAL TO THE NORTH.
LATER TONIGHT...THINGS BECOME MUCH LESS CLEAR. WIDESPREAD ELEVATED
CONVECTION SEEMS LIKELY AS THE LARGE STORM SYSTEM TO OUR WEST
CONTINUES TO PLOD EAST. THIS MAY CAUSE ADVERSE EFFECTS ON THE
FORECAST FOR TOMORROW. IN FACT...MODEL GUIDANCE IS ALL OVER THE
PLACE WITH PRECIPITATION FOR TONIGHT THROUGH TOMORROW NIGHT.
GUIDANCE FINALLY BECOMES COHERENT AGAIN ON SUNDAY...AS THE MAIN
UPPER WAVE DEPARTS...AND A COLD FRONT IS DRIVEN SOUTHEAST INTO
OKLAHOMA.
THE NATURE OF THE FORECAST STORM MOVEMENT AND MOISTURE QUANTITY
WILL BE QUITE FAVORABLE FOR VERY HEAVY RAINFALL OVER MOST OF OUR
FORECAST AREA. A FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY
EVENING. SOUTHEAST OKLAHOMA LOOKS LIKE IT WILL BEAR THE MAIN BRUNT
OF HEAVY RAIN...MAINLY LATE IN THE PERIOD...AND THE WATCH MAY NEED
TO BE EXTENDED FOR THAT AREA IN LATER FORECASTS...DEPENDING ON
EXACTLY WHEN THE RAIN FINALLY EXITS OUR FORECAST AREA.
MONDAY LOOKS LIKE A MILD AND DRY DAY...BEFORE RAIN CHANCES RETURN
ON TUESDAY. MODELS AGREE ON A MOIST FLOW NEAR THE SURFACE...WITH
SOUTHWEST FLOW PREVAILING ALOFT. ASSUMING THIS HAPPENS...THERE
WILL BE RELATIVELY HIGH CHANCES FOR RAIN FROM TUESDAY THROUGH AT
LEAST THE FOLLOWING WEEKEND. SINCE THE MAIN TARGET OF THE RAIN
NEXT WEEK WILL PROBABLY BE THE EASTERN HALF OF OKLAHOMA...FLOODING
MAY BECOME A MAJOR CONCERN AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 77 63 75 / 60 70 50 50
HOBART OK 63 78 57 78 / 50 70 30 20
WICHITA FALLS TX 66 80 63 78 / 50 70 60 60
GAGE OK 59 78 51 74 / 50 70 20 10
PONCA CITY OK 63 77 63 76 / 70 70 60 40
DURANT OK 67 79 66 76 / 70 70 70 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ006>008-011>013-
015>048-050>052.
TX...FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ083>090.
&&
23/23Hazardous weather outlook, May 8, 12:03 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1203 PM CDT FRI MAY 8 2015 OKZ004>048-050>052-TXZ083>090-091715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1203 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS TODAY AND TONIGHT. LOCATION... THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE EXTENDING FROM GOODLETT TEXAS... TO LAWTON AND PAULS VALLEY... TO DURANT OKLAHOMA. AN ENHANCED RISK IS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. TIMING... THROUGH 10 PM IMPACTS... HAIL UP TO THE SIZE OF TENNIS BALLS...WIND GUSTS UP TO 80 MPH... AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WHICH MAY RESULT IN FLASH FLOODING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS TODAY AND TONIGHT. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON. THIS ACTIVITY WILL SPREAD EAST AND NORTHEAST THE REST OF THIS AFTERNOON AND THIS EVENING. THE MOST LIKELY AREA FOR THE MOST SIGNIFICANT SEVERE WEATHER WILL BE NEAR AND SOUTH OF THE RED RIVER. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. A FEW TORNADOES COULD BE POSSIBLE AS WELL... MAINLY IN THE MODERATE RISK AREA. THE THUNDERSTORMS COULD DEVELOP INTO ONE OR MORE BOWING LINES LATER THIS AFTERNOON AND EVENING. IF THIS OCCURS... DAMAGING STRAIGHT-LINE WINDS WILL BECOME A BIGGER CONCERN THAN THE HAIL. THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH OVERNIGHT. HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY SATURDAY. .HEAVY RAIN... WITH THE CONTINUED THREAT OF LOCALLY HEAVY RAINFALL...FLASH FLOODING AND RIVER FLOODING WILL CONTINUE TO BE A CONCERN IN AREAS WITH PROLONGED RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH A MODERATE RISK FOR SEVERE STORMS SATURDAY...AND A SLIGHT RISK SUNDAY. ON SATURDAY...A POTENT STORM SYSTEM COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY...WILL YIELD A VERY FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS. VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL ALL BE POSSIBLE...ALONG WITH THE POTENTIAL FOR A STRONG TORNADO OR TWO. ON SUNDAY...SEVERE STORMS MAY DEVELOP ALONG A SLOW MOVING FRONT...BRINGING A CONTINUED THREAT OF LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. BY MONDAY...A COLD FRONT SHOULD RESULT IN DECREASING STORM CHANCES FROM WEST TO EAST...BUT A LOW CHANCE OF THUNDERSTORMS WILL REMAIN ACROSS SOUTHEASTERN OKLAHOMA. THUNDERSTORMS WILL THEN RETURN EACH DAY FROM TUESDAY INTO NEXT WEEKEND...AS A SERIES OF SYSTEMS MOVES THROUGH THE SOUTHERN PLAINS. AT THIS TIME...THE POTENTIAL FOR SEVERE STORMS APPEARS RELATIVELY LOW FROM TUESDAY ONWARD. .HEAVY RAIN... ADDITIONAL HEAVY RAIN WILL BE POSSIBLE ACROSS THE AREA THROUGH THE WEEKEND. THIS COULD LEAD TO ADDITIONAL FLASH FLOODING AND MAINSTEM RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 8, 4:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TORNADO 9 WNW VERNON 34.20N 99.43W
05/08/2015 WILBARGER TX TRAINED SPOTTER
SPOTTER WAS LOCATED 6 WNW OF VERNON REPORTING BRIEF
TORNADO 4 MILES TO THEIR WEST. MULTIPLE BRIEF FUNNELS
ALSO REPORTED. REPORT CONFIRMED BY LAW ENFORCEMENT.
&&
MDAYLocal storm report, May 8, 4:45 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 5 S LONE WOLF 34.92N 99.25W
05/08/2015 KIOWA OK AMATEUR RADIO
GRAIN BIN DESTOYED. ALSO ROOF DAMAGE.
&&
MDAYLocal storm report, May 8, 4:48 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL S CARNEGIE 35.10N 98.60W
05/08/2015 E1.25 INCH CADDO OK AMATEUR RADIO
&&
MDAYLocal storm report, May 8, 4:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CARNEGIE 35.10N 98.60W
05/08/2015 E2.75 INCH CADDO OK AMATEUR RADIO
&&
MAHALELocal storm report, May 8, 4:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
459 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM FLASH FLOOD 1 SE EAKLY 35.30N 98.54W
05/08/2015 CADDO OK EMERGENCY MNGR
CAR STALLED ON HIGHWAY 152 EAST OF HIGHWAY 58 DUE TO
WATER ON THE ROADWAY.
&&
MDAYLocal storm report, May 8, 5:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG ROOSEVELT 34.85N 99.02W
05/08/2015 KIOWA OK AMATEUR RADIO
LARGE TREE DOWN. ALSO RAILROAD CROSSING GUARD DOWN.
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:36 AM CDT | Dense Fog Advisory | OUN | Hardeman, Wilbarger | 5 hr |
| May 8, 12:30 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| May 8, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 48 min |
| May 8, 2:48 PM CDT | Areal Flood Advisory | OUN | Hardeman | 3 hr |
| May 8, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| May 8, 3:17 PM CDT | Tornado Warning | OUN | Foard, Hardeman | 43 min |
| May 8, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 50 min |
| May 8, 3:55 PM CDT | Tornado Warning | OUN | Hardeman, Wilbarger | 50 min |
| May 8, 4:28 PM CDT | Tornado Warning | OUN | Wilbarger | 47 min |
| May 8, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 38 min |
| May 8, 5:05 PM CDT | Tornado Warning | OUN | Wichita, Wilbarger | 40 min |
| May 8, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| May 8, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 68 min |
| May 8, 6:14 PM CDT | Tornado Warning | OUN | Clay | 46 min |
| May 8, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 52 min |
| May 8, 6:41 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Wilbarger | 64 min |
| May 8, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 75 min |
| May 8, 6:53 PM CDT | Flash Flood Warning | OUN | Clay, Wichita | 4 hr |
| May 8, 6:56 PM CDT | Tornado Warning | OUN | Clay | 35 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.